Endometriosis UK
35,459 members31,557 posts

Prostap ?

Hi there ,

I'm very confused about my condition , if anyone can give me some advise of what could it be please .

- I had an abdominal pain for a very long time.

- For that I had a laparoscopy 3 months ago.

-Surgeon burned my womb due to redness but was unable to identify what it was.

-I went to another gyn and he said I was probably the early stage of Endometriosis.

-I was still experiencing horrible pains (abdominal,lower back,hips,legs) after lap

-He put me on Prostap for 6 months to help me with pains/following up after 3 months to see if anything improved if not he said it's not endo causing pain

-I'm on a very strong painkillers (tramadol,codine,amitriptominal ... ) nothing helping

My pain is gradually getting worse ! now everyday is a living nightmare !

I have a floating pains around the body (joint pain)

-Neck and shoulder pain

-BURNING all over

-Lower neck on the front of my body

-Still hips and abdominal pain

-Legs , ankles

-I have this spasms all over my body

-Joint pain

- My pain goes so deep feel like it's down to bone kind of feeling

-I still have stomach bloating but now I'm constipating and having diarrhoea

-Sleeplessness being extremely tired physically exhausted

-My feet gets numb time to time

-And this grain fog which drives me crazy I was always an intelligent person but now It's hard for me to remember everything and just feeling lost speaking

Is this because of Prostap or there is a bigger problem ???

3 Replies
oldestnewest

This is my personal experience. I was on prostap for 6 months after a lap about 11 years ago, whilst I was on it I did have a low immune system and got shingles. I didn't experience the symptoms you have been having. Since then, I have had 3 other laps and started getting symptoms like yours last year after my most recent one. I am afraid, I found out these symptoms were due to having fibromyalgia. I don't want to worry you unnecessarily but I would consider getting checked out for this alongside other checks including looking at your thyroid levels (I am hypothyroid as well). Fibro is hard to diagnose and a rheumatologist will try to rule out other things first before looking at tender pressure points. Fibro can be triggered by surgery and a change of hormones, I believe it is connected to endo so well worth looking at. Just remember though, everyone is different and it may be a completely different cause to similar symptoms. Hope they find out and you get treated soon. If you do find out it is likely you have fibro, feel free to ask me any questions about it and there's a great forum on here too.

Reply

Dear szaraszare, I'm so sorry you are having such an awful time at the moment. Apologies also for the long reply, but I hope it will be helpful.

Prostap is a "GnRH analogue/agonist" and it works by suppressing your body's oestrogen / progesterone levels and your monthly cycle. Because of the way in which this type of drug works, when you first start treatment you can also get a "flare" of symptoms (heavy bleeding & increase in usual pelvic pain etc.).

However, this 'flare' should settle after the first few weeks, so if you find that you are developing more symptoms the longer you undergo Prostap treatment then you definitely should let your Specialist and your GP know asap about all of the new symptoms you have started to experience.

Many of the side effects you are experiencing: brain fog (memory problems/poor concentration), severe sleep problems, severe joint / muscle pain, reduced bone density/raised risk of osteoporosis etc. are caused by hypoestrogenism (oestrogen-deficiency). Although Prostap is prescribed specifically to suppress oestrogen levels (and thereby suppress your endometriosis), your body does use oestrogen for other very necessary purposes. This is why so many specialists now only prescribe Prostap along with a very low dose of "add-back" HRT (either oestrogen HRT on its own or an oestrogen/progesterone mix).

Has your specialist prescribed any "add-back" HRT? Even if they have, it tends not to be a "one size fits all" thing and different women find they need more or less than the standard "add-back" HRT dose so you might want to ask if they can help you experiment with the dose to find the right one for you. The fact that you are experiencing severe bone pain and also severe brain fog (memory problems/poor concentration) and severe sleep problems really does suggest that you need to discuss "add-back" HRT with your Specialist or GP.

Your Specialist or GP's responsibility does not end at prescribing Prostap treatment, they should also be providing you with appropriate and effective medical and emotional support to cope with Prostap's many known side effects for however long or short the amount of time you are being prescribed it. They should also be assessing (on an ongoing basis) whether Prostap treatment is working for you or whether you need to be taken off it and offered other treatment options.

Prostap is manufactured by a company by Takeda UK Ltd. You can download their published guidance regarding Prostap's actions and side effects here:

medicines.org.uk/emc/produc...

There is a basic "Patient Leaflet" available and also a SmPC (Summary of Product Characteristics) leaflet with more detailed advice. This website is the UK and NHS' official site publishing information on prescribed UK medications and their side effects.

From personal experience, I have found that it can helpful to print this SmPC guidance information off and have it with you when you discuss your Prostap treatment and its side effects with your Specialist and GP, as referring directly to the manufacturer's guidance can help keep the conversation focused. It also allows you to explicitly say "I've developed these new symptoms and the SmPC (Summary of Product Characteristics) leaflet for Prostap lists these symptoms as potential side effects requiring investigation and treatment".

It can also (I've found) be helpful to give the same information to your loved ones, so that they can help you monitor such side effects and support you while you try and find a way of managing / treating them.

Sorry again that that was a bit of a long reply.

I really hope that things pick up and that you start to feel better soon, x X x

Reply

Hi there I’m new to this site and I too am on Prostap for endometriosis.. I’ve had my first injection only a few weeks ago and already I’m in receipt of some side effects including intense shoulder pain in both sides leading up to by neck and in ear... today I woke up with the same extreme intense pain in my womb I have been getting for years (which lead me to be placed on Prostap in the first place) and I’ve started to spot bleed... I was aware of the general menopause symptoms I would receive more intensely that I was in receipt of before being placed on Prostap, but what I wasn’t aware of and what no one told me was the other side effects that come along with taking Prostap... if someone would have warned me the rest of the side effects that go along with it, I know I would have refused it... does anyone know of any pain relief that works with the shoulder pain because I take oramorph for degenerative disc disease I have and that isn’t even touching the pain in my shoulders... (whereas it helps the extreme spinal pain I have everyday... I’m currently sitting with hot water bottles on both sides of my shoulders and it is proving little comfort but some ... I have concerns what this is doing to my body and does anyone know how long the pain in shoulders last? I would be grateful for any advice or information....

Reply

You may also like...